Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 162, NWS Kansas City, MO

August 28, 2005Daviess County, Gentry County, Harrison County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 28, 2005, 7:36 PM CDT for Daviess County, Gentry County, Harrison County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2005, 7:36 PM CDT (00:36 UTC)
Expired
Aug 28, 2005, 8:15 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Daviess County, MO, Gentry County, MO, Harrison County, MO

The radar

The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 5:25 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1857 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1497 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 290036
SVREAX
MOC061-075-081-290115-
/O.NEW.KEAX.SV.W.0162.050829T0036Z-050829T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT SUN AUG 28 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
  SOUTHEASTERN GENTRY COUNTY IN NORTHWEST MISSOURI
  SOUTHWESTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 815 PM CDT

* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ALBANY TO FAIRPORT TO AMITY...
  AND MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   MCFALL BY 745 PM CDT.
   COFFEY BY 815 PM CDT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 4025 9429 4004 9440 4004 9402 4026 9390

$$

MJ
2 follow-up statements
000 
WWUS53 KEAX 290055
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 PM CDT SUN AUG 28 2005

MOC081-290105-
/O.CAN.KEAX.SV.W.0162.000000T0000Z-050829T0115Z/
HARRISON MO-
755 PM CDT SUN AUG 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY HAS BEEN
CANCELLED...

AT 750 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 4014 9429 4005 9433 4004 9402 4013 9398

$$

MOC061-075-290115-
/O.CON.KEAX.SV.W.0162.000000T0000Z-050829T0115Z/
GENTRY MO-DAVIESS MO-
755 PM CDT SUN AUG 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN DAVIESS
AND SOUTHEASTERN GENTRY COUNTIES UNTIL 815 PM CDT...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MCFALL...OR 18 MILES SOUTHWEST OF BETHANY...MOVING EAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   COFFEY BY 815 PM CDT.

LAT...LON 4014 9429 4005 9433 4004 9402 4013 9398

$$

MJ
000 
WWUS53 KEAX 290111
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT SUN AUG 28 2005

MOC061-075-290121-
/O.EXP.KEAX.SV.W.0162.000000T0000Z-050829T0115Z/
GENTRY MO-DAVIESS MO-
811 PM CDT SUN AUG 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAVIESS AND 
SOUTHEASTERN GENTRY COUNTIES WILL BE ALLOWED TO EXPIRE AT 815 PM...

AT 811 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4014 9429 4005 9433 4004 9402 4013 9398

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:10 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Aug 28, 3:10 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CDT SUN AUG 28 2005

.DISCUSSION...

AS THE PREVIOUS DISCUSSION MENTIONED THE POSSIBILITY OF...WE INDEED
ARE SEEING THUNDERSTORM DEVELOPMENT ACROSS NORTHERN MO. A WEAK
SHORTWAVE ON WATER VAPOR SAT IS HELPING SET THINGS OFF...AND THE
ATMOSPHERE IS UNSTABLE TO THE TUNE OF MLCAPE AROUND 1500 J/KG.  WEAK
CONVERGENCE AND WIND SHEAR WILL KEEP STRONG TO SEVERE STORMS POPPING
UP BUT ORGANIZED ACTIVITY MAY BE HARD TO COME BY. THUNDERSTORMS
SHOULD DRIFT SLOWLY EAST/SOUTHEAST.  LOCATIONS SOUTH OF THE MISSOURI
RIVER HAVE MIXED OUT AND SEEM TO HAVE STABILIZED...HOWEVER THE
ONGOING ACTIVITY MAY MAKE A BREAK FOR THE SOUTHEAST. THIS WILL NEED
TO BE MONITORED TO POTENTIALLY SPREAD POPS FARTHER SOUTH THIS
EVENING.

WEAK FLOW WILL KEEP BOUNDARIES HARD TO PICK OUT TONIGHT AND
TOMORROW.  HIGHS WILL BE NEAR CONVECTIVE TEMPERATURES AS WELL...SO
HAVE KEPT SLIGHT CHANCES IN THE NORTHERN CWA FOR SIMILAR TO ONGOING
ACTIVITY. BOTH THE GFS AND THE NAM SHOW THAT THERE MAY BE WEAK WAVES
COMING THROUGH BOTH MON AND TUES.  SO ARGUMENTS COULD BE MADE FOR
LOW CHANCES IN FOR TUESDAY AS WELL.  ALL EYES ARE ON HURRICANE
KATRINA...FOR THE CENTRAL PLAINS THIS BLOCKING MAY AFFECT ANY WAVES
MOVING IN ON WEST/NORTHWESTERLY FLOW.

THE EXTENDED FORECAST HAS A COUPLE OF QUIRKS AS WELL...WHILE
ESSENTIALLY REMAINING DRY.  FIRST ONE IS THE SURFACE BOUNDARY THAT
IS PROGGED TO COME THROUGH IN THE MIDDLE OF THE WEEK. THE MODELS
HAVE SPED THIS UP FOR AT LEAST 2 RUNS NOW...SO HAVE GONE AHEAD AND
BROUGHT IT INTO THE WED NIGHT TIMEFRAME INSTEAD OF THURSDAY. STILL A
LOT OF UNCERTAINTY WITH THIS FEATURE...AS THE TRACK OF KATRINA WILL
HAVE AN EFFECT ON THE SPEED.  HAVE ONLY INLUDED 20 POPS...AS THE
UPPER SUPPORT AND MOISTURE IS LACKING.  THE SECOND ITEM OF INTEREST
IN THE EXTENDED IS A SMALL UPPER LEVEL WAVE PROGGED TO GO THROUGH
FRIDAY NIGHT INTO SATURDAY.  SOME MID LEVEL WAA IS
RECOGNIZABLE...BUT THIS IS ANOTHER WEAK FEATURE THAT IS HARD TO TIME
IN WEST/NORTHWESTERLY FLOW.  SO FOR NOW...HAVE KEPT THE EXTENDED
DRY...ADDED A FEW MORE CLOUDS AND ADJUSTED TEMPS SLIGHTLY.

27

&&

.PREV DISCUSSION...

1037 AM...
BEST LAID PLANS...ALREADY SEEING STORM DEVELOPMENT IN NORTH CENTRAL
MISSOURI THANKS TO INTESECTION OF OUTFLOW BOUNDARIES.  NOT EXPECTED
A WHOLE LOT OF DEVELOPMENT WITH THIS AS AREA STILL NOT THAT
UNSTABLE...BUT WILL NEED TO PULL POPS BACK INTO LATE MORNING TIME
PERIOD.

PC

1000 AM...
DOING SOME REVISION TO AFTERNOON AND EVENING FORECASTS TO PULL
CHANCE POPS A LITTLE FURTHER EAST AND SOUTH ACROSS MY NORTHERN
FORECAST AREA. RUC SHOWING BEST INSTABILITY ACROSS THIS REGION
DURING THAT TIMEFRAME...AND WITH SHORT WAVE THAT IS CURRENTLY FROM
NEBRASKA INTO NORTHEAST COLORADO COMING CLOSER...IT SHOULD BE THE
ADDED IMPETUS TO GET SOMETHING BREWING. ALSO WATCHING LEFT OVER
OUTFLOW BOUNDARIES FROM EARLY MORNING CONVECTION FOR SIGNS OF
REGENERATION.

NOT OUT OF THE QUESTION...CONVECTION COULD AFFECT THE KANSAS CITY
AREA THIS AFTERNOON...ESPECIALLY IF CONVECTIVE TEMPS OF AROUND 90
CAN BE REACHED. WILL PUT IN SILENT 20 POPS FOR NOW AND KEEP AN EYE
ON HOW THINGS EVOLVE TO OUR NORTH AND WEST THE NEXT FEW HOURS.

PC

301 AM...
EARLY MORNING SURFACE ANALYSIS SHOWS A WEAK BOUNDARY STRETCHING FROM
EAST CENTRAL IOWA BACK ACROSS THE NORTHWEST TIP OF MISSOURI.
ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP IN THE VICINITY OF
THIS BOUNDARY...WHICH CORRELATES WELL WITH THE NAM-PROGGED 850MB
MOISTURE CONVERGENCE AXIS AND AREA OF WEAK ISENTROPIC LIFT ON THE
305K SURFACE. THIS AREA IS FORECAST TO SHIFT SLIGHTLY SOUTHEAST THIS
MORNING...SO WILL INCLUDE ISOLATED THUNDERSTORMS IN THE FORECAST
ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI UNTIL 15Z. MODEL
GUIDANCE NUMBERS HAVE COME IN A COUPLE OF DEGREES WARMER THAN
YESTERDAYS HIGH TEMPERATURES...BUT THINK AFTERNOON TEMPERATURES
WILL BE SIMILAR TO SATURDAYS READINGS. H85 TEMPS WILL COOL SLIGHTLY
AS THE GREAT LAKES UPPER LOW SNEAKS SLIGHTLY SOUTHEAST...AND WILL
ALSO HAVE SCATTERED CLOUDS AROUND TO LIMIT SUNSHINE...SO INCREASING
TEMPERATURES SEEMS UNREASONABLE. BOTH NAM AND GFS SOLUTIONS ARE
PROGGING A VORT LOBE TO SWING THROUGH THE BASE OF THE AFOREMENTIONED
GREAT LAKES LOW...AND MOVE ACROSS NORTHWEST MISSOURI THIS AFTERNOON
AND EVENING. WILL MAINTAIN LOW CHANCE POPS THERE FOR THIS
FEATURE...AS BOTH MODELS HAVE BEEN FAIRLY PERSISTENT WITH IT. THE
FORECAST FOR THE BEGINNING OF THE WORK WEEK WILL BE PRETTY MUCH
STATUS QUO WITH HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE LOW TO
MID 60S. BY MID WEEK...A SHORTWAVE TROUGH OVER THE NORTHWEST CONUS
IS FORECAST TO DRIVE A COLD FRONT ACROSS THE NORTHERN/CENTRAL
PLAINS. HAVE MY DOUBTS AS TO WHETHER THIS FRONT WILL ACTUALLY MAKE
IT TO/THROUGH THE CWA...AS THE LEFTOVERS OF KATRINA SHIFTING
NORTH/EAST WILL LIKELY ACT AS A BLOCKING MECHANISM TO THE TROUGH AND
ITS SUBSEQUENT SOUTHWARD PENETRATION OF THE FRONT. AT THIS POINT
WILL ONLY MAINTAIN SLIGHT CHANCE POPS FROM WEDNESDAY INTO THURSDAY.

SCHMIT

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Aug 28, 12:58 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT SUN AUG 28 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT SUN AUG 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN MISSOURI AND NORTHEAST
KANSAS THIS AFTERNOON AND EVENING. IT IS NOT OUT OF THE QUESTION THAT
WITH AFTERNOON HEATING...STORMS COULD DEVELOP AS FAR SOUTH AS EAST CENTRAL
KANSAS AND WEST CENTRAL MISSOURI...INCLUDING THE KANSAS CITY
AREA...BUT THE MORE LIKELY AREA FOR STORMS LATE THIS AFTERNOON AND
TONIGHT WILL BE IN THE VICINITY OF A WEAK TROUGH OF LOW PRESSURE
THAT EXTENDS FROM AROUND ST JOSEPH...EAST TO THE KIRKSVILLE AREA.
SEVERE STORMS WILL BE POSSIBLE. HAIL AND DAMAGING WINDS THE MAIN
THREATS.

ANOTHER CONCERN WILL BE IF THE STORMS CAN FORM INTO A THUNDERSTORM
COMPLEX THIS EVENING. THEN IT WOULD HAVE ENOUGH STRENGTH TO CONTINUE
INTO THE OVERNIGHT HOURS AFFECTING NORTHWEST MISSOURI AND NORTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT LATER FORECASTS
SHOULD BE MONITORED AS WEAK UPPER LEVEL DISTURBANCES WILL BE
AFFECTING THE REGION DURING THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS
EVENING...ESPECIALLY IN NORTHWEST MISSOURI AND NORTHEAST KANSAS.

PC

In the hours before

Local storm report, Aug 28, 5:47 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 PM CDT SUN AUG 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             6 N SAMPSEL             39.90N 93.72W
08/28/2005  1.00 INCH        LIVINGSTON         MO   PUBLIC

            HIGHWAY U AND HIGHWAY A INTERSECTION.

&&

PC
Local storm report, Aug 28, 5:49 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT SUN AUG 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 W EDINBURG            40.08N 93.76W
08/28/2005  1.00 INCH        GRUNDY             MO   PUBLIC

&&

DB
Local storm report, Aug 28, 5:51 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT SUN AUG 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     3 W EDINBURG            40.08N 93.76W
08/28/2005                   GRUNDY             MO   PUBLIC

            6 INCH TREE LIMBS DOWN

&&

DB
Special weather statement, Aug 28, 6:42 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CDT SUN AUG 28 2005

MOZ013-014-290045-
DAVIESS-DE KALB-
642 PM CDT SUN AUG 28 2005

...SIGNIFICANT WEATHER ALERT FOR DEKALB AND SOUTHERN AND CENTRAL
DAVIESS COUNTIES...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALLATIN TO
WEATHERBY...OR ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST OF
TRENTON TO 28 MILES SOUTHWEST OF BETHANY...MOVING SOUTHWEST AT 10
MPH.

THESE STORMS WILL BE...
  NEAR WINSTON BY 655 PM CDT.
  NEAR MAYSVILLE BY 705 PM CDT.
  NEAR AMITY BY 715 PM CDT.
  NEAR STEWARTSVILLE BY 745 PM CDT.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
AT 635 PM...50 MPH WINDS WERE REPORTED IN GALLATIN.

MJ
Special weather statement, Aug 28, 7:08 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT SUN AUG 28 2005

MOZ021-290115-
CLINTON-
708 PM CDT SUN AUG 28 2005

...SIGNIFICANT WEATHER ALERT FOR EASTERN CLINTON COUNTY...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SMALL BUT STRONG THUNDERSTORM NEAR LATHROP...OR 30 MILES SOUTHEAST
OF ST JOSEPH...MOVING SOUTHWEST AT 15 MPH. SEVERAL REPORTS OF A
SMALL FUNNEL CLOUD ALOFT WERE REPORTED NEAR THE I35 AND HIGHWAY 116
INTERSECTION WEST OF LATHROP.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

MJ
Special weather statement, Aug 28, 7:21 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT SUN AUG 28 2005

KSZ103-104-MOZ020-021-028-029-290100-
BUCHANAN-CLAY-CLINTON-LEAVENWORTH-PLATTE-WYANDOTTE-
721 PM CDT SUN AUG 28 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...NORTHERN
WYANDOTTE...PLATTE...SOUTHEASTERN BUCHANAN...SOUTHWESTERN CLINTON AND
WESTERN CLAY COUNTIES...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY GENERATED BY STRONG THUNDERSTORMS OVER NORTHEAST
KANSAS AND NORTHWEST MISSOURI. THIS OUTFLOW BOUNDARY IS ALONG A LINE
EXTENDING FROM EASTON TO DEARBORN TO LEAVENWORTH TO MC LOUTH...OR
ALONG A LINE EXTENDING FROM 9 MILES EAST OF ST JOSEPH TO 16 MILES
SOUTH OF ST JOSEPH TO 18 MILES SOUTHEAST OF ATCHISON TO 6 MILES EAST
OF OSKALOOSA...MOVING EAST AT 30 MPH.

STRONG WINDS WILL BE...
  NEAR PLATTE CITY BY 730 PM CDT.
  NEAR RIDGELY BY 735 PM CDT.
  NEAR TRIMBLE BY 740 PM CDT.
  NEAR SMITHVILLE BY 745 PM CDT.
  NEAR PARKVILLE BY 755 PM CDT.
  NEAR RIVERSIDE BY 800 PM CDT.

WINDS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY.
AT AROUND 7 PM...52 MPH WINDS WERE MEASURED AT ROSECRANS AIRPORT IN
ST JOSEPH.

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:51 PM CDTSevere Thunderstorm WarningEAXClinton31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.